Thioridazine-toxicity

file Retina Image Bank

File number: 93531


Comments

    Sign in to comment.

    • By Niloofar Piri, MD
      St Louis University
      Co-author(s): William J Anderson, MD, Saint Louis University; Jacob D Grodsky, MD, Saint Louis University
    • Uploaded on Apr 30, 2022.
    • Last modified by Joshua Friedman on May 2, 2022.
    Rating 1 rating
    Appears in
    Miscellaneous
    Condition/keywords
    toxic retinopathy, drug toxicity, thioridazine toxicity
    Photographer
    Jacob Grodsky, MD
    Imaging device
    Fundus camera
    Description
    61 yo male with PMH of longstanding schizophrenia since 20s with secondary intellectual disability presented with decreased vision following a recent stroke. He was found to have bilateral chorio-retinal atrophy involving posterior pole with scalloped edges and coin shaped atrophic area at margins extending into mid-periphery, diagnosis most concerning for intermediate stage thioridazine toxicity given the history. Mother could find handwritten prescriptions from 1990s when he was on Thioridazine 800 mg daily for unknown period of time. Patient had better vision in the left eye which was affected by recent stroke and prompted him to seek medical care. Fundus photograph of the right eye is demonstrated here.

    Related files